Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have been drinking a lot. Feeling very disoriented for days. What is the cause?

Hi Dr, just 2 weeks ago after having a good amount of alcohol to drink the day after i noticed i became very disoriented to the point i can barely think and do normal things. It has been 2 week and I’m still feeling this way. I’m about half better, but i would just like to know if you know the cause of this? This has happened before, maybe 2 times lasting 2-3 months. i find it very confusing because i have drank that much in the past and nothing has happened like this, only once in a while. For example, in the past i had to drop my college classes because it would be impossible to get there and be aware to think and such. idk if this has to do with anything, but i was pretty stressed the night i was drinking. Do you think the mix of alcohol and stress caused it? Because i noticed that every time i get stressed while i'm intoxicated I get this way. trust me, i won't drink like that again. please let me know what you think, i'm scared it will happen again without knowing the cause.
Asked On : Sat, 6 Apr 2013
Answers:  4 Views:  817
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

You are having complaints of getting disoriented and poor thinking on drinking excessive alcohol. You used to take same amount before also but you didn't suffer this problem. In our body when alcohol is taken, it is immediately absorbed from stomach to blood. In blood it is metabolized to its metabolic products. With time there may occur variations in activity and amount of enzymes metabolizing alcohol. Due to this you are having confusion and disorientation on taking alcohol while you never suffered such symptoms before.
So I would advise you to please decrease the amount you are taking as it will affect your liver and may lead to hepatitis and even cirrhosis and liver cancer.

Answered: Sun, 7 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic forum.

Alcohol may induce depression or de realization that is most likely in your case. you should check your serum Vitamin B12 level as deficiency of that may trigger this condition.

you should also visit one de-addiction center for de-addiction.

hope you will be fine soon.
Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Disorientation or confusion following a large binge of drinking can be due to alcohol withdrawal. In severe cases, the person can even become delirious (what is known as delirium tremens). However, other potential neurological causes like a Korsakoff's amnestic syndrome also need to be considered. Sometimes, electrolyte imbalances or dehydration can also lead to such symptoms. I would suggest that you see a see a doctor for a proper medical evaluation and further management of your problems.

I hope you that you are putting yourself under a lot of risk to health by drinking irresponsibly and this can result in even result in serious medical / neurological problems. So, I would also suggest that you seek professional help to handle your drinking problem.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 26 Apr 2013
I find this answer helpful
  Anonymous's Response
Once a while the metabolism of alcohol may disturb our body. Not always that happens but occasionally its possible. It would be good for You to take it in limited amounts next time and consult a doctor for medication if it sustains long.
Answered: Fri, 26 Apr 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor